It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-22-2004, 05:44 PM   #1
Inactive
 
Join Date: Nov 2001
Location: Toronto, Canada
Posts: 129
Stacey82 HB User
Unhappy Concerned about Palpitations!! any advice?

Hi guys I need a bit of advice..
I have hypo- and was on 50mg synthroid for 3 weeks and I was not seeing any signs of improvement so my doc upped my dosage to 75mg.
For the first day- I had slight palpitations but they went away and never returned. I told my doctor about them, and she said not to be worried especially since they went away.

It's been about 2 weeks later (I am in my 3rd week of 75mg now) and I am noticing these palpitations come back every day. They usually occur for a few minutes every couple hours... I had slight chest pain a few times as well (but not every time).
This has been happening for at least 3-4 days now.
I don't have ANY other symptoms that would indicate my dosage being too high. I SLEEP very well- still feel kind of fatigued.. I am definitely not showing any signs of becoming hyper. My only side affect and concern are these palpitations occuring again.

What do you think I should do??? Should I be worried?

If I end up having to come OFF the 75mg, what dosage can I go to, since the 50mg did NOTHING!! The 75mg actually makes me feel very healthy and isn't TOO much for me.

Also to make matters worse I had my fit test at my Gym facility and the personal trainer took my resting heart rate and said it was extremely high. 6 points higher and I would need a medical note in order to workout at the gym. This scares me because I am 22 years old and very athletic and always been cardiovascular fit. Should I be very concerned about this???

Any advice would be appreciated! Thank you so much!

Stacey

Last edited by Stacey82; 08-22-2004 at 05:50 PM.

 
Sponsors Lightbulb
   
Old 08-22-2004, 06:15 PM   #2
Newbie
 
Join Date: Aug 2004
Posts: 8
lostmale29 HB User
Re: Concerned about Palpitations!! any advice?

im sorry i dont have much advice that may help but i was diagnosed with graves disease 3 years ago.how they caught it was by my pulse wich is a sign.to make a long story short they put me on a beta blocker they said until they got it under control(the hyperthyroidism). well i had my thyroid totally out and am on levoxyl and i still have a rapid heart rate . like i said this may be no advice for you but i can deffintly agree its scary. good luck finding an answer .

 
Old 08-22-2004, 07:29 PM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,328
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Concerned about Palpitations!! any advice?

I don't think you need to be "worried", but you should definitely report this to the doctor for her advice. The palpitations alone might not mean much, but the high resting pulse along with it could mean you're becoming hyper.
As you say, there really isn't an "in-between" dose to fall back on. I had a problem with the smallest dose of Synthroid sending me hyper, but once I switched to Armour, I haven't been hyper since. It might be a solution for you.

 
Old 08-22-2004, 07:36 PM   #4
Inactive
 
Join Date: Nov 2001
Location: Toronto, Canada
Posts: 129
Stacey82 HB User
Re: Concerned about Palpitations!! any advice?

Thanks lostmale and midwest!
You're right midwest that it's a tough one because the 50mg did nothing, so I'd hate to come off the 75mg since I have been feeling really great lately! The palpitations are not bothersome but I am just being careful because I don't want to stress my heart out. Otherwise I feel amazing on the 75mg.. but I will definitely tell my doctor and see what she reccommends. As well I will mention the possibility of another brand.

I guess to become hyper you don't have to have ALL the symptoms right? Cause like I said I definitely don't have insomnia, or excess sweating or hyperness.. or even increased appetite! Palpitations would be my only side effect so far- so I'll just keep an eye on it.

 
Old 08-22-2004, 08:10 PM   #5
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,328
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Concerned about Palpitations!! any advice?

No, you don't have to have all the symptoms. When I went hyper, I had rapid pulse and frequent BMs. That was it. No tremors, no sweating, no increased appetite. Your doc may want to take your levels to see where your free Ts are.
Let us know what she says.

 
Old 08-23-2004, 11:22 PM   #6
Inactive
 
Join Date: Nov 2001
Location: Toronto, Canada
Posts: 129
Stacey82 HB User
Re: Concerned about Palpitations!! any advice?

well I'm going to see my doc on Wednesday...
I started getting really freaked out... had a very bad night last night. Didn't end up sleeping at all until maybe 5:30 am, I finally stopped tossing and turning.
Whoever said having Hyper- or turning hyper isn't FUN, was RIGHT!!! Man.. I was scared at how jittery I was feeling and my left arm kept going a bit numb and tingly. I was afraid I was going to have a heart attack.
But I stopped taking the 75mg for a few days now- so i'm feeling better until I see my doc.
I will update with what she says!

 
Old 08-24-2004, 03:39 AM   #7
Senior Veteran
(female)
 
Join Date: Feb 2002
Location: England
Posts: 2,991
niecsey HB Userniecsey HB User
Re: Concerned about Palpitations!! any advice?

Hi Stacey there a pest them palpatations if they turn out to be nothing try and ignore them l suffered terribly from them for years (b4 been dxn!) and if l 'waited' for them l got them!! They are so scary l once counted mine and l had 147 ln one day the doctor never even flinched when l told him..... they put mine down to anxiety attacks (l had nothing to worry about them days) but all along lve been hyper and noone thought to check!! l hope everything works out for youxx

 
Old 09-08-2004, 12:11 AM   #8
Newbie
 
Join Date: Sep 2004
Location: california
Posts: 9
melanie1977 HB User
Re: Concerned about Palpitations!! any advice?

i went through the same thing and i also had my hair falling out. i read that these symptoms may be relieved by simply switching brands so i switched to armour (natural) and i feel alot better. no more palpitations and my hair stopped falling out. i think we are all different and it's a good idea to find the right brand for you.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:23 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!